# SDR CA110518011

- Difficulty date: May 17, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,878 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7331 · Fuel Flow Indicating
- Part: Hose
- Part number: 19310004D0330PT
- Condition: Broken
- Location: Fuel Indicating
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOTS REPORTED HIGHER THAN NORMAL FUEL FLOW ON RT ENGINE. FOUND SENSE HOSE, THAT RUNS BETWEEN ENGINE INTAKE MANIFOLD TO DIFFERENTIAL PRESSURE CONTROLLER, BROKEN NEAR THE CONTROLLER HOSE FITTING. HOSE ASSY.  REPLACED.  NOTE: THIS PARTICULAR HOSE HAS BEEN FOUND BROKEN/CRACKED ON NUMEROUS ENGINE INSTALLATIONS. THIS HOSE IS EXPOSED TO EXCESSIVE HEAT AT THE CONTROLLER AREA AND PREMATURELY BECOMES VERY BRITTLE AND EVENTUALLY BREAKING. THE HOSE MATERIAL AT PRESENT IS REINFORCED RUBBER COMPOUND.  SUGGEST A HIGH TEMP STEEEL BRAIDED OR HIGH TEMP FIRE SLEEVE PROTECTED HOSE BE USED IN THIS INSTALLATION.
